Two Derivations of the Uniform Rule and an Application to Bankruptcy
We consider the problem of allocating a single infinitely divisible commodity to agents with single-peaked preferences, and establish two properties of the rule that has played the central role in the analysis of this problem, the uniform role. Among the efficient allocations, it selects (1) the one at which the difference between the largest amount received by any agent and the smallest sush amount is minimal, and (2) the one at which the variance of the amounts received by the agents is minimal.
To our knowledge, this item is not available for
download. To find whether it is available, there are three
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
|Date of creation:||1996|
|Contact details of provider:|| Postal: University of Rochester, Center for Economic Research, Department of Economics, Harkness 231 Rochester, New York 14627 U.S.A.|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Klaus B. & Peters H. & Storcken T., 1995.
"Reallocation of an infinetely divisible good,"
012, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
- Thomson, William, 1995.
"Population-Monotonic Solutions to the Problem of Fair Division When Preferences Are Single-Peaked,"
Springer;Society for the Advancement of Economic Theory (SAET), vol. 5(2), pages 229-246, March.
- Thomson, W., 1991. "Population-Monotonic Solutions to the Problem of Fair Division when Preferences are Single-Peaked," RCER Working Papers 302, University of Rochester - Center for Economic Research (RCER).
- Volij, Oscar & Otten, Gert-Jan & Peters, Hans, 1996.
"Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences,"
Staff General Research Papers Archive
5108, Iowa State University, Department of Economics.
- Hans Peters & Gert-Jan Otten & Oscar Volij, 1996. "Two characterizations of the uniform rule for division problems with single-peaked preferences (*)," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 7(2), pages 291-306.
- Otten, G.J.M. & Peters, H. & Volij, O.C., 1994. "Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences," Discussion Paper 1994-49, Tilburg University, Center for Economic Research.
- Klaus Bettina & Peters Hans & Storcken Ton, 1995. "Strategy-proof division with single-peaked preferences and initial endowments," Research Memorandum 001, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
- Nir Dagan, 1996.
"Consistency and the Walrasian Allocations Correspondence,"
Economic theory and game theory
012, Nir Dagan.
- Nir Dagan, 1996. "Consistency and the Walrasian allocations correspondence," Economics Working Papers 151, Department of Economics and Business, Universitat Pompeu Fabra.
- Ching, Stephen, 1992. "A simple characterization of the uniform rule," Economics Letters, Elsevier, vol. 40(1), pages 57-60, September.
- Thomson William, 1994. "Consistent Solutions to the Problem of Fair Division When Preferences Are Single-Peaked," Journal of Economic Theory, Elsevier, vol. 63(2), pages 219-245, August.
- Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-519, March.
- Barbera, Salvador & Jackson, Matthew O. & Neme, Alejandro, 1997.
"Strategy-Proof Allotment Rules,"
Games and Economic Behavior,
Elsevier, vol. 18(1), pages 1-21, January.
- O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
- Dutta, Bhaskar & Ray, Debraj, 1989. "A Concept of Egalitarianism under Participation Constraints," Econometrica, Econometric Society, vol. 57(3), pages 615-635, May.
When requesting a correction, please mention this item's handle: RePEc:roc:rocher:423. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard DiSalvo)
If references are entirely missing, you can add them using this form.